# SDR JZYR2021FA0000239

- Difficulty date: August 20, 2021
- Submitted: August 20, 2021
- Operation: General aviation
- Engine: Lyc O233A1
- Engine time: 283 hours
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Connecting Rod
- Part number: 14M26496
- Condition: Broken
- Location: Engine
- Part time: 283 hours
- Stage of operation: CR
- How discovered: 9
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

A CONNECTING ROD BROKE CAUSING SIGNIFICANT INTERNAL DAMAGE. THE CRANKSHAFT, CONNECTING RODS, AND POSSIBLE OTHER COMPONENTS HAVE SIGNIFICATE AMOUNTS OF ELECTROLYSIS SPOTS. THESE ARE QUITE DIFFERENT THAN CORROSION. UNCERTAIN OF THE CAUSE. THE INTERNAL COMPONENTS WERE NOT MAGNETIZED. THE CAUSE OF THE ELECTROLYSIS IS UNCLEAR. ENGINE WAS SENT TO LYCOMING FOR FURTHER ANALYSIS.
